Alert archive / Indiana / Flash Flood Warnings in 1998
Flash Flood Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 23, 1998, 12:43 AM CDT for Vanderburgh County, Warrick County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1998, 12:43 AM CDT (05:43 UTC)
- Expired
- Jun 23, 1998, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Vanderburgh County, IN, Warrick County, IN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2645 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 230542 FFWPAH INC163-173-230830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1243 AM CDT TUE JUN 23 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... VANDERBURGH COUNTY IN SOUTHWESTERN INDIANA WARRICK COUNTY IN SOUTHWESTERN INDIANA * UNTIL 330 AM CDT * AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NORTHERN VANDERBURGH AND WARRICK COUNTIES...MOVING SLOWLY SOUTH. * HEAVY RAINFALL IN EXCESS OF 2 INCHES HAS FALLEN OVER NORTHERN VANDERBURGH AND NORTHERN WARRICK COUNTIES. ADDITIONAL THUNDERSTORMS MOVING INTO THESE AREAS CAN PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH 300 AM CDT. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. MJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:10 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 1:10 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 110 PM CDT MON JUN 22 1998 SHORT TERM CONCERN IS CONVECTION ALONG OUTFLOW BOUNDARIES THIS AFTERNOON AND EVENING. LONGER TERM FORECAST CONCERN WILL BE HIGH HEAT INDICIES. 12Z ETA MODEL INDICATES A SHORTWAVE WILL CROSS THE MID MISSISSIPPI VALLEY LATE THIS AFTERNOON...EXITING THE LOWER OHIO VALLEY OVERNIGHT. THUNDERSTORMS DEVELOPED ALONG AN OUTFLOW BOUNDARY FROM NEAR CGI TO MVN SINCE 17Z. INCREASING UPPER SUPPORT DURING THE DAY COMBINED WITH FURTHER DIURNAL HEATING SHOULD RESULT IN A FEW SEVERE REPORTS BY EVENING. AS SHORTWAVE EXITS THE REGION THIS EVENING... TSTMS SHOULD DECREASE. MID LEVEL RIDGE IS PROGGED TO BUILD OVER THE FA LATE TONIGHT AND TUESDAY. 700 MB WARMING ASSOCIATED WITH THIS FEATURE SHOULD CAP OFF MOST OR ALL CONVECTION. ETA 2 METER TEMPS AND MOS GUIDANCE INDICATE TEMPS WILL RISE WELL INTO THE 90S OVER SOUTH PORTIONS OF THE FA TUESDAY. HEAT INDEX VALUES MAY REACH ADVISORY CRITERIA DURING THE AFTERNOON AT A FEW SITES. MY
In the hours before
Local storm report, Jun 22, 9:34 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
934 PM CDT MON JUN 22 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0844 PM CISNE IL TORNADO
06/22/98 WAYNE AT LEAST 3 CONFIRMED
TOUCHDOWNS ACROSS NORTHERN
WAYNE COUNTY CONFIRMED BY
EMA OFFICIALS. THESE
TOUCHDOWNS WERE IN THE
CISNE...GEFF AREAS.
0903 PM MT ERIE IL .75 INCH HAIL
06/22/98 WAYNE REPORTED BY WABASH COUNTY
EMALocal storm report, Jun 22, 11:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1147 PM CDT MON JUN 22 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM PRINCETON IN 60 MPH TSTM GUST
06/22/98 GIBSONLocal storm report, Jun 23, 12:26 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1226 AM CDT TUE JUN 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM PRINCETON IN 60 MPH TSTM GUST
06/22/98 GIBSON
1215 AM EVANSVILLE IN WIND DAMAGE
06/23/98 VANDERBURGH EVANSVILLE EMA REPORTED A
TREE DOWN ALONG WITH
NUMEROUS LIMBS AND POWER
LINES.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:03 PM CDT | Tornado Warning | PAH | Gibson | 27 min |
| Jun 22, 10:03 PM CDT | Tornado Warning | PAH | Gibson | 37 min |
| Jun 22, 11:10 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 50 min |
| Jun 22, 11:27 PM CDT | Tornado Warning | PAH | Pike | 48 min |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh, Warrick | 39 min |
| Jun 23, 12:10 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 35 min |
| Jun 23, 1:15 AM CDT | Flash Flood Warning | PAH | Gibson | 2 hr |
| Jun 23, 1:31 AM CDT | Flash Flood Warning | PAH | Spencer | 119 min |
Nearby
Flash Flood Warnings in Indiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.